Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 11, 2014, 8:28 PM CDT for Concho County, Runnels County, Tom Green County, Texas. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 11, 2014, 9:00 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Concho County, TX, Runnels County, TX, Tom Green County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:30 PM CDT | TSTM WND DMG | 5 Nw Wall, TX | METAL ROOF PEELED BACK ON A HOME NEAR BLUMENTRITT ROAD AND LOOP 306. |
| Jun 11, 8:45 PM CDT | TSTM WND GST 64 | 1 E Wall, TX | |
| Jun 11, 9:00 PM CDT | TSTM WND DMG | 3 Ene Wall, TX | METAL ROOF PEELED BACK. INSULATION IN THE FIELDS. NUMEROUS TREE LIMBS DOWN. |
| Jun 11, 9:00 PM CDT | TSTM WND GST 75 | 3 Ene Wall, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
163
WFUS54 KSJT 120128
TORSJT
TXC095-399-451-120200-
/O.NEW.KSJT.TO.W.0016.140612T0128Z-140612T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
828 PM CDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS...
EASTERN TOM GREEN COUNTY IN SOUTHWEST TEXAS...
WESTERN CONCHO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 900 PM CDT
* AT 823 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADIC
THUNDERSTORM NEAR WALL...OR 4 MILES SOUTHEAST OF SAN
ANGELO...MOVING SOUTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
VERIBEST BY 830 PM CDT...
MERETA BY 845 PM CDT...
EOLA AND VANCOURT BY 850 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.
&&
LAT...LON 3154 10059 3168 10040 3153 9978 3122 9990
3109 10025
TIME...MOT...LOC 0126Z 300DEG 33KT 3151 10033
$$1 follow-up statement
289
WWUS54 KSJT 120147
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT WED JUN 11 2014
TXC095-399-451-120200-
/O.CON.KSJT.TO.W.0016.000000T0000Z-140612T0200Z/
RUNNELS TX-TOM GREEN TX-CONCHO TX-
847 PM CDT WED JUN 11 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN
CONCHO...EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS COUNTIES...
AT 840 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS TORNADIC THUNDERSTORM WAS
LOCATED NEAR VANCOURT...OR 16 MILES EAST OF SAN ANGELO...MOVING
SOUTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
VICK BY 850 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.
&&
LAT...LON 3154 10048 3168 10040 3153 9978 3122 9990
3109 10025
TIME...MOT...LOC 0142Z 310DEG 39KT 3139 10017
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:52 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 11, 6:52 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 652 PM CDT Wed Jun 11 2014 .AVIATION... /00Z TAFS/ Look for VFR conditions to continue across West Central Texas for the next 24 hours. Thunderstorms may develop or move into the Abilene and San Angelo terminals. So, continuing thunder in those two terminal forecasts look good for this evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 94 67 88 70 / 30 10 10 10 5 San Angelo 72 98 70 92 72 / 40 20 10 10 10 Junction 74 99 71 92 72 / 20 20 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Jun 11, 4:38 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 438 PM CDT WED JUN 11 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 438 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WEST OF A THROCKMORTON TO SONORA LINE. VERY LARGE HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 6:01 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 PM CDT WED JUN 11 2014 TXZ064-112345- STERLING TX- 601 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR STERLING COUNTY... AT 558 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 22 MILES NORTHWEST OF STERLING CITY... OR ABOUT 13 MILES NORTHEAST OF GARDEN CITY...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING CITY BY 635 PM CDT SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN TEXAS.
Special weather statement, Jun 11, 7:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT WED JUN 11 2014 TXZ064-065-072-120100- STERLING TX-TOM GREEN TX-COKE TX- 714 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR STERLING...TOM GREEN AND COKE COUNTIES... AT 712 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF STERLING CITY...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING CITY BY 735 PM CDT BROOME BY 750 PM CDT SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN TEXAS.
Special weather statement, Jun 11, 7:50 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 750 PM CDT WED JUN 11 2014 TXZ054-065-066-127-128-139-120130- NOLAN TX-RUNNELS TX-TAYLOR TX-COLEMAN TX-COKE TX-CALLAHAN TX- 750 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR NOLAN COUNTY... RUNNELS AND COKE COUNTIES... TAYLOR...COLEMAN AND CALLAHAN COUNTIES... AT 747 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF WINGATE...OR ABOUT 8 MILES EAST OF BLACKWELL...MOVING EAST AT 45 MPH. THIS THUNDERSTORM IS CAPABLE OF SMALL HAIL AND WINDS NEAR 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PUMPHREY AND DRASCO BY 800 PM CDT WINTERS AND BRADSHAW BY 805 PM CDT CREWS BY 820 PM CDT GOLDSBORO BY 825 PM CDT NOVICE...SILVER VALLEY AND GLEN COVE BY 830 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 45 min |
| Jun 11, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Runnels, Tom Green | 50 min |
| Jun 11, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 60 min |
| Jun 11, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 62 min |
| Jun 12, 4:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 44 min |
| Jun 12, 4:35 PM CDT | Special Weather Statement | SJT | Kimble | 25 min |
| Jun 12, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 48 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 28 min |
| Jun 12, 5:16 PM CDT | Special Weather Statement | SJT | Kimble | 29 min |
| Jun 12, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 39 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 43 min |
| Jun 12, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Taylor | 48 min |
| Jun 12, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 42 min |
| Jun 12, 6:26 PM CDT | Special Weather Statement | SJT | Kimble | 34 min |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 42 min |
| Jun 12, 6:37 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 23 min |
| Jun 12, 6:39 PM CDT | Special Weather Statement | SJT | Runnels | 36 min |
| Jun 12, 6:41 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 12, 6:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 51 min |
| Jun 12, 6:57 PM CDT | Special Weather Statement | SJT | Mason | 33 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.